MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN; VASCULAR POLYESTER GRAFT
Model Number M00202175432P0
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
During replacement of aorta ascending and hemiarch, it was reported that a blood leaking occurred.The amount of blood loss was approximately 500 ml intraoperatively.The bleeding was stopped by wrapping the graft with tachosil and administration of blood products.A blood transfusion was required.The surgery was prolonged due to the time needed to stop the bleeding.The patient was reported to be stable, planned for rehabilitation.
 
Additional Manufacturer Narrative
A remaining fragment of the involved device was available for investigation.It was sent to an external and independent laboratory for examination.The objective of the study was to evaluate the presence of any structural abnormality visible on the external side of the returned vascular graft fragment and to evaluate the presence of collagen material.The analysis consisted of a macroscopic observation of the fragment and a scanning electron microscopy (sem) analysis.The sem analysis pointed out an abundant infiltration of collagen material with no obvious abnormality such as tears, loss of textile cohesion, holes and signs of cut.The sem analysis corroborated the macroscopic analysis.No conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective.

Brand Name
HEMASHIELD PLATINUM WOVEN
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6976435
Report Number1640201-2017-00033
Device Sequence Number16433361
Product Code MAL
UDI-Device Identifier00384401018261
UDI-Public00384401018261
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2022
Device Model NumberM00202175432P0
Device Catalogue NumberM00202175432P0
Device Lot Number17B15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;